Ask a doctor

Will the Nickel Size Lump over my Right Eye Dissipate over Time After Botox?

I had dysport injections on my upper forehead 9 days ago. It seemed to make my glabellar lines more prominent so I went back and had botox injections done in that area. I left the office with a nickle size lump on and over my right eyebrow. I have no lumps anywhere else. Will this go away? Help!!!

Doctor Answers (9)

If you have a lump after BOTOX it may be a bruise and that usually goes away

+1

You should get it checked by your doctor, but if you have a lump after BOTOX it may be a bruise and that usually goes away.


New York Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

Small Bump After Botox?

+1

As pointed out, there is a possibility of bruising after any injection treatment (hematoma).  With that said, it would be a bit unusual to not have any indication of bruising.  If the bump persists past 3 -4 weeks than have it check out.  Alternatively, call your injector and have them bring you in now for peace of mind.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Nickel size lump over right eye from Botox

+1

Since it has been over 9 days, I doubt it is a residual Botox solution injected. My guess is a collection of blood or hematoma. But you did not state any black & blue, so maybe it is a cyst that has become more noticeable after receiving Botox. Seek medical opinion.

From MIAMI Dr. B

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

You might also like...

Bad Luck

+1

  This sounds like a hematoma. Your physician inadvertently struck a blood vessel when performing the injections. Unlike the crow's feet area where one can usually visualize the blood vessels, or the glabella where one's knowledge of anatomy can guide the injector away from the blood vessels, the forehead can often be more of a hit or miss situation. Unfortunately, in your case it was more of a hit.

   Fortunately, like any bruise, this will dissipate in a matter of days or worst case, a week. If it does not I would return to the physician who injected you.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Lump after dysport

+1

immediate lumps after dysport or botox means one of two things. You have a localized amount of the injected product that will be absorbed within a few hours, or there is a contusion/hematoma colleciton of blood fromt the injection. That too will decrease on its own but see your doctor to be sure.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Lump after Botox

+1

The lump after Botox is most likely a bruise or small hematoma that developed after injection.  This can happen to anyone at anytime.  This should go away over the next week or so.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Lump after botox

+1

It is possible that you have a small hematoma or blood collection, but without an exam I can not say for sure.

If it is a hematoma then it will go away with time.

Farbod Esmailian, MD
Orange County Plastic Surgeon
5.0 out of 5 stars 35 reviews

Might be a bruise.

+1

Each time you get injected, there is always a small risk of bruising.  What you are describing sounds like a bruise that occurred with the injection of the BOTOX.  These bruise do go away.  There may be a slight tenderness with this but it should be getting better each day.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Lump after Botox and Dysport

+1

First ask your physician who is best qualified to answer your question. My educated guess is that it is a small hematoma which may take 3 weeks for this to soften and resorb, possibly longer. In some instances they can be aspirated.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.